U.S. doctors online nowAsk doctors free
Palm City, FL
A 56-year-old female asked:

62wf. severe pain left shoulder. mri -. 1600mg nsaids a day. 2 mos. no help! diagn: mild tendinitis?can it be lipitor (atorvastatin) se? (on 2yrs). help!!

2 doctor answers6 doctors weighed in
Dr. Paul Velt
Diagnostic Radiology 42 years experience
Maybe yes: this is a complex issue. The medications like Lipitor (atorvastatin) are called statins. They can cause serious side effects like muscle pain. It does cause other issues as well. One way to find out is stop the Lipitor (atorvastatin) for say a week and see if the pain goes away. If so then you can talk to your doctor about another anti cholesterol medications. If not then inside the shoulder such as labrum could be the issue.
Dr. Bennett Machanic
Neurology 52 years experience
Some thots: Although could be due to rotator cuff issues, the MRI seems to reassure, and thus question of an acute brachial plexitius called Parsonage-Turner, or a referred pain from neck disk, or even a bicipital tendinitis. Localized muscle pain unusual from a statin, far more often bilateral.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Aug 11, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.